Alert archive / California / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 68, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Dec 22, 2010, 3:24 PM PST for San Bernardino County, California; Mohave County, Arizona. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2010, 3:24 PM PST (23:24 UTC)
- Expired
- Dec 22, 2010, 4:15 PM PST
- In force
- 51 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.4 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 579 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 303 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 22, 11:18 AM PST, 4 hours 6 minutes earlier.
Area forecast discussion, Dec 22, 11:18 AM PST, 4 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1118 AM PST WED DEC 22 2010
.SYNOPSIS...THE MOIST STREAM OF AIR FROM THE PACIFIC WILL CONTINUE
TO FLOW OVER THE AREA THROUGH TONIGHT. VALLEY RAIN AND MOUNTAIN
SNOW WILL BE WIDESPREAD OVER THE SOUTHERN GREAT BASIN AND MOJAVE
DESERT. THE RAIN WILL BE HEAVY AT TIMES WHICH CAN CAUSE LOCAL
FLOODING. HEAVY SNOW WILL FALL IN THE SPRING MOUNTAINS AND SHEEP
RANGE OF CLARK COUNTY AND THE HIGHER ELEVATIONS OF LINCOLN COUNTY.
THIS STORM AND ITS ABUNDANT MOISTURE WILL EXIT TO THE EAST LATE
WEDNESDAY NIGHT WITH DRY CONDITIONS THURSDAY AND FRIDAY. A WEAKER
SYSTEM WILL BRING ANOTHER ROUND LIGHT PRECIPITATION TO THE SOUTHERN
SIERRA AND SOUTHERN GREAT BASIN SATURDAY NIGHT.
&&
.UPDATE...WIDESPREAD RAIN CONTINUES OVER EASTERN CLARK...SOUTHEAST
LINCOLN...MOVING INTO MOHAVE COUNTY ARIZONA. CONVECTIVE BAND AHEAD
OF LOW IS RAPIDLY MAKING ITS WAY THROUGH WESTERN SAN BERNARDINO
COUNTY...BETWEEN RIDGECREST AND TWENTYNINE PALMS. THIS BAND WILL BE
QUICKLY RACING EAST-NORTHEAST THROUGH THE REST OF SAN BERNARDINO
COUNTY AND INTO CLARK COUNTY BETWEEN 1 AND 2 PM. HAVE BEEN GETTING
SOME REPORTS OF FOG AND AS MOIST AS THE AIR MASS IS EXPECT
ADDITIONAL FOG DEVELOPMENT TONIGHT. UPDATED PACKAGE IS OUT.
&&
.PREV UPDATE...1110 AM PST WED DEC 22 2010...WIDESPREAD LIGHT TO
MODERATE RAIN ENCOMPASSING CLARK...LINCOLN...NYE COUNTIES IN
SOUTHERN NEVADA. THE HIGH DESERT OF SAN BERNARDINO AND SOUTHEAST
INYO COUNTIES IN CALIFORNIA. BAND WILL BE GRADUALLY MOVING EAST INTO
WESTERN MOHAVE COUNTY THROUGH THE MORNING HOURS. GENERALLY SEEING A
QUARTER TO A THIRD OF AN INCH OF RAIN AN HOUR UNDER THIS WIDESPREAD
RAIN SHIELD. UPPER CORE OF THE LOW SETTING OFF THE SOUTHERN
CALIFORNIA COAST THIS MORNING WITH THE SECONDARY AREA OF
PRECIPITATION MOVING INTO THE LA BASIN. EMBEDDED THUNDERSTORMS
WITHIN THIS BAND WILL CONTAIN HIGHER RAIN RATES...POTENTIAL 1-2
INCHES AN HOUR AS IT MOVES EAST INTO THE WESTERN MOJAVE DESERT.
FLASH FLOODING OF URBAN AREAS AND SMALL BASINS THAT RESPOND RAPIDLY
CONCERN TODAY AS WELL AS WHAT ADDITIONAL RAINFALL WILL DO TO FLOWS
IN THE VIRGIN RIVER AND BEAVER DAM WASH.
&&
.AVIATION UPDATE...1048 AM PST...
FOR MCCARRAN...AT 11AM...THE VALLEY CONTINUED TO BE SOCKED IN BY LOW
CLOUDS BUT CIGS ARE LIFTING AND WILL GENERALLY REMAIN BELOW 4K FT
THROUGH THE AFTERNOON WITH LIGHT TO OCCASIONALLY MODERATE SHOWERS
LOWERING THE DECK TO UNDER 2K FT AT TIMES. THERE REMAINS A POTENTIAL
FOR EMBEDDED THUNDERSTORMS THIS AFTERNOON WHICH COULD INCREASE RAIN
RATES AND CREATE THE ADDITIONAL CONCERN OF STRONG WINDS AT THE
TERMINAL WITH MUCH STRONGER WINDS ALOFT POSSIBLY MIXING TO THE
SURFACE AS THE ATMOSPHERE DESTABILIZES.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...MODERATE TO HEAVY RAIN IS EXPECTED OVER MUCH OF THE
REGION WITH THE HEAVIEST RAIN BANDS FORECAST OVER EASTERN CLARK...
SAN BERNARDINO AND MUCH OF MOHAVE COUNTY. HEAVY SNOW IS LIKELY OVER
THE HIGHER ELEVATIONS OF THE SIERRA...CLARK COUNTY MOUNTAINS AND
LINCOLN COUNTY WITH MOUNTAINS BECOMING FREQUENTLY OBSCURED. EMBEDDED
THUNDERSTORMS ARE POSSIBLE MAINLY CENTRAL AND SOUTH WITH THE
GREATEST CHANCE IN THE SOUTH. WIDESPREAD CIGS FROM 4-6K FT CAN BE
EXPECTED THIS AFTERNOON WITH CIGS BELOW 2K FT AT TIMES IN HEAVIER
SHOWERS. CIGS WILL LIKELY BE LOWER IN THE HEAVIER RAIN BAND AREAS
MENTIONED ABOVE.
&&
.SHORT TERM...AN UPPER VORT MAX OFF THE SOUTHERN CALIFORNIA COAST
HAS INITIATED THE NEXT ROUND OF HEAVIER RAINFALL THAT IS MOVING
NORTHEAST FROM OFF THE SOUTHERN CALIFORNIA COAST AND INTO WESTERN
SAN BERNARDINO COUNTY. THIS HEAVIER RAIN WILL MAKE ITS WAY INTO
CLARK...MOJAVE AND LINCOLN COUNTIES AS THE MORNING WEARS ON. AS THE
VORT CENTER AND THE MAIN TROUGH MOVE EAST TOWARDS OUR AREA EXPECT
DESTABILIZATION AND THE POTENTIAL FOR EMBEDDED THUNDERSTORMS TODAY.
FAIRLY HIGH PWAT VALUES APPROACHING 1.5 INCHES WILL MAKE FOR
FLOODING PROBLEMS TODAY AND FLASH FLOODING IS THE MAIN THREAT FROM
THE THUNDERSTORMS. STILL LOOKING FOR THE POTENTIAL OF A BAND OF
HEAVY RAIN SHOWER/THUNDERSTORMS TO FORM UP LATER THIS MORNING IN THE
DIFFLUENT AREA AHEAD OF THE TROUGH AND IN THE THE AREA WHERE MAX
INSTABILITY IS EXPECTED TO OCCUR IN SAN BERNARDINO COUNTY. ALONG
WITH THE RAIN...HEAVY SNOW WILL OCCUR IN THE SOUTHERN NEVADA
MOUNTAINS TODAY ABOVE 7000 FEET. MORE SNOW ACCUMULATIONS ARE ALSO
EXPECTED IN THE INYO COUNTY MOUNTAINS. THE MAIN TROUGH IS EXPECTED
TO PASS THROUGH LATE TONIGHT AND EARLY THURSDAY MORNING. SOME
LINGERING SHOWERS ARE POSSIBLE THURSDAY MORNING ON. NOT MENTIONED IN
THE FORECASTS OR GRIDS IS THE POTENTIAL FOR LOCALLY DENSE FOG FRIDAY
MORNING IN AREAS THAT HAVE CLEARED OUT. A BETTER HANDLE ON THE
PARAMETERS CAN BE EXPECTED IN LATER FORECASTS.
.LONG TERM...SHORTWAVE RIDGING ACROSS THE REGION ON SATURDAY WILL
RESULT IN DRY CONDITIONS. A SHORTWAVE WILL THEN PASS OVER THE AREA
ON SUNDAY AND BRING ANOTHER QUICK ROUND OF PRECIP TO THE NORTHERN
TWO THIRDS OF THE CWA...PRIMARILY NORTH OF INTERSTATE 15. THE MAIN
IMPACT WILL BE SNOW SHOWERS AND AN INCREASE IN WIND FOR THE SIERRA.
DRY CONDITIONS UNDER NORTHWESTERLY FLOW WILL ON FOLLOW MONDAY AND
TUESDAY...BUT THERE WILL BE LITTLE INCREASE IN TEMPS WITH MINIMAL
CHANGE IN THICKNESS VALUES. MODELS DIVERGE FROM HERE ON OUT...BUT
THE OVERALL CONSENSUS SUPPORTS THE IDEA OF ANOTHER LOW PRESSURE
SYSTEM IMPACTING THE REGION ON WEDNESDAY...SO HAVE SLIGHT CHANCES
FORECAST FOR MOST LOCATIONS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ015>022.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR NVZ018-019.
WINTER WEATHER ADVISORY UNTIL 10 PM PST THIS EVENING FOR NVZ015.
AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001-002-036.
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR AZZ003.
CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CAZ522>527.
WINTER WEATHER ADVISORY UNTIL 4 PM PST THIS AFTERNOON FOR CAZ519-
521.
&&
UPDATE...PIERCE
AVIATION...SALMEN
PREV DISCUSSION...JACQUES/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Dec 22, 6:11 AM PST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 611 AM PST WED DEC 22 2010 AZZ001>003-036-CAZ519>527-NVZ014>022-230515- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 611 AM PST WED DEC 22 2010 /711 AM MST WED DEC 22 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A STRONG PACIFIC STORM WILL MOVE ACROSS THE AREA TODAY AND TONIGHT RESULTING IN WIDESPREAD RAIN AND SNOW. THERE IS A VARIETY OF SPECIAL WEATHER PRODUCTS OUT FOR TODAY FOR PORTIONS OF THE DISTRICT INCLUDING...WINTER STORM WARNINGS/ADVISORIES...FLASH FLOOD WATCHES...AND FLOOD WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ALTHOUGH A FEW SHOWERS WILL BE THURSDAY MORNING...MAINLY OVER NORTHWEST ARIZONA...DRYING WILL BE SEEN ON AS A WEAK RIDGE OF HIGH PRESSURE MOVES OVER THE REGION. THIS WILL BE SHORT LIVED HOWEVER AS ANOTHER...WEAKER STORM...MOVES ACROSS THE DISTRICT OVER THE CHRISTMAS WEEKEND FOR A CHANCE OF RAIN AND SNOW ONCE AGAIN ACROSS MAINLY THE NORTHERN PORTION. DRY CONDITIONS ARE THEN LOOKED FOR ON MONDAY AND TUESDAY AS THIS NEXT SYSTEM SHIFTS TO THE EAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Dec 22, 12:17 PM PST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1217 PM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 PM FLASH FLOOD 1 N TRONA 35.78N 117.37W
12/22/2010 SAN BERNARDINO CA TRAINED SPOTTER
WATER RUNNING OVER HWY 178...FIRE DEPARTMENT WENT TO
RECUSE 7 PEOPLE TRAPPED IN VECHILES.
&&
JHURLEYLocal storm report, Dec 22, 12:21 PM PST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1221 PM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM FLASH FLOOD 9 SSE SHOSHONE 35.84N 116.20W
12/22/2010 INYO CA TRAINED SPOTTER
ROADS IN THE TOWN OF TECOPA HAVE FLOODED...4WD NEEDED
ASSISTANCE TO GET OUT OF TRAPPED WATER.
&&
JHURLEYLocal storm report, Dec 22, 12:27 PM PST, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
1227 PM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM FLASH FLOOD 9 SSE SHOSHONE 35.84N 116.20W
12/22/2010 INYO CA TRAINED SPOTTER
ROAD NEAR THE TOWN OF TECOPA HAS FLOODED...NEED 4WD TO
GET IN AND OUT OF WATER.
&&
JHURLEYLocal storm report, Dec 22, 12:29 PM PST, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
1229 PM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1208 PM FLOOD OVERTON 36.53N 114.45W
12/22/2010 CLARK NV TRAINED SPOTTER
STATE ROUTE 169 GOING INTO OVERTON CLOSE DUE TO WASHES
OVERFLOWING.
&&
JHURLEYLocal storm report, Dec 22, 2:31 PM PST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
231 PM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0816 AM FLASH FLOOD BARSTOW 34.80N 117.22W
12/22/2010 SAN BERNARDINO CA TRAINED SPOTTER
NATIONAL TRAILS HWY AND HODGE ROAD COVERED IN DIRT AND
MUD.
1000 AM FLASH FLOOD PAHRUMP 36.21N 115.99W
12/22/2010 NYE NV TRAINED SPOTTER
SPOTTER REPORTED HWY160 FROM LAS VEGAS TO PAHRUMP SAYS
WATER ON THE ROAD...MUD AND DEBRIS COVER THE ROAD.
1115 AM FLOOD HOOVER DAM 36.02N 114.74W
12/22/2010 MOHAVE NV TRAINED SPOTTER
LOT 11 AREA CLOSE DUE TO BOULDERS FALLING UNTO THE ROADS.
0100 PM FLASH FLOOD 3 WNW BARSTOW 34.90N 117.12W
12/22/2010 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTED WATER IS 6 INCHES OVER THE ROAD SURFACE
NEAR LENWOOD ROAD...HE STATED IT WAS KIND OF HARD TO PASS
AND WAS STARTING TO SEE SPLASH OVER.
&&
JHURLEYLocal storm report, Dec 22, 2:44 PM PST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LAS VEGAS NV
244 PM PST WED DEC 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM NON-TSTM WND DMG PIOCHE 37.93N 114.45W
12/19/2010 LINCOLN NV CO-OP OBSERVER
CO-OP OBSERVER REPORTED DAMAGING WINDS BETWEEN 3 AND 4
P.M. THE WINDS KNOCKED DOWN TWO POWER LINES.
0330 PM FLASH FLOOD 1 S OLANCHA 36.26N 118.00W
12/19/2010 INYO CA TRAINED SPOTTER
A SPOTTER REPORTED AT LEAST A FOOT OF WATER WAS FLOWING
ACROSS HIGHWAY 395 JUST SOUTH OF OLANCHA. THE TIME OF
THIS EVENT WAS ESTIMATED.
0340 PM FLASH FLOOD MT. CHARLESTON 36.28N 115.62W
12/19/2010 CLARK NV FIRE DEPT/RESCUE
A SMALL MUDSLIDE TOOK PLACE ON KYLE CANYON ROAD ON MT.
CHARLESTON WITH DEBRIS ONTO ONE LANE OF THE ROAD. THE
TIME OF THIS EVENT WAS ESTIMATED.
0500 PM HEAVY SNOW 10 SW LONE PINE 36.48N 118.18W
12/19/2010 E56.2 INCH INYO CA MESONET
AN ESTIMATED TOTAL OF 56.2 INCHES OF SNOW HAS FALLEN
SINCE 5 AM ON DECEMBER 17TH AT AN ELEVATION OF 10150 FEET
AT THE COTTONWOOD LAKES SNOTEL.
0500 PM HEAVY SNOW 4 SSE ASPENDELL 37.18N 118.56W
12/19/2010 E68.5 INCH INYO CA MESONET
THE SOUTH LAKE SNOTEL ESTIMATED 68.5 INCHES OF SNOW HAD
FALLEN SINCE 5 AM ON DECEMBER 17TH AT AN ELEVATION OF
9600 FEET.
0645 PM HEAVY SNOW 12 ESE BISHOP AIRPORT 37.31N 118.16W
12/19/2010 E24.0 INCH INYO CA DEPT OF HIGHWAYS
CALTRANS STAFF REPORTED TWO FEET OF SNOW WAS ON WESTGARD
PASS IN THE WHITE MOUNTAINS AT 7271 FEET.
0648 PM FLASH FLOOD 9 NNE BARSTOW 34.99N 116.99W
12/19/2010 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED TWO MALES WERE
REPORTED STUCK IN A VEHICLE DUE TO WATER FLOWING ACROSS
THE ROAD NEAR THE INTERSECTION OF IRWIN ROAD AND COOPER
CITY ROAD.
0700 PM FLASH FLOOD RED ROCK CANYON 36.14N 115.45W
12/19/2010 CLARK NV NEWSPAPER
TWO PEOPLE AND A DOG WERE RESCUED AT RED ROCK CANYON
SUNDAY EVENING AFTER GETTING STUCK NEAR FLOODED WASHES.
THE WATER WAS ABOUT 4 FEET DEEP AND 20 FEET WIDE AND
MOVING ABOUT 10 MPH. THE EVENT TIME IS ESTIMATED.
0715 PM FLASH FLOOD FURNACE CREEK 36.45N 116.85W
12/19/2010 INYO CA LAW ENFORCEMENT
VARIOUS COUNTY ROADS IN DEATH VALLEY NATIONAL PARK WERE
REPORTED TO HAVE DEBRIS ON THEM AS WELL AS FLOODWATERS OF
VARYING DEPTHS SINCE AT LEAST 5 PM TODAY.
0720 PM FLASH FLOOD 2 W BARSTOW 34.88N 117.10W
12/19/2010 SAN BERNARDINO CA LAW ENFORCEMENT
INTERSECTION OF CEDAR RD AND JASPER RD FLOODED WITH A
VEHICLE POSSIBLY STALLED IN THE WATER.
0815 PM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/19/2010 M51.0 INCH INYO CA TRAINED SPOTTER
A STORM TOTAL OF 51 INCHES OF SNOW WAS REPORTED IN
ASPENDELL AT AN ELEVATION OF 8500 FEET SINCE SNOW STARTED
EARLY FRIDAY MORNING.
0820 PM FLASH FLOOD 3 SE FIVE MILE RAWS 35.84N 117.87W
12/19/2010 INYO CA LAW ENFORCEMENT
A DISABLED VEHICLE WAS STUCK IN FLOODWATERS JUST EAST OF
HIGHWAY 395 ON KENNEDY MEADOW ROAD.
0834 PM NON-TSTM WND GST RED ROCK CANYON RAWS 36.14N 115.43W
12/19/2010 M57.00 MPH CLARK NV MESONET
A WIND GUST OF 57 MPH WAS REPORTED AT RED ROCK CANYON AT
AN ELEVATION OF 3756 FEET.
1034 PM NON-TSTM WND GST RED ROCK CANYON 36.14N 115.45W
12/19/2010 M59.00 MPH CLARK NV MESONET
A WIND GUST OF 59 MPH WAS REPORTED AT RED ROCK CANYON AT
AN ELEVATION OF 3756 FEET.
1100 PM HEAVY SNOW 8 W BISHOP 37.37N 118.54W
12/19/2010 M11.0 INCH INYO CA TRAINED SPOTTER
RAIN TURNED OVER TO SNOW AT APPROXIMATELY 100 PM PST
TODAY AND HAS ACCUMULATED 11 INCHES OVER THE PAST 10
HOURS 8.5 MILES WEST OF BISHOP CALIFORNIA AT AN ELEVATION
OF 6000 FEET.
0700 AM HEAVY SNOW 4 WNW MT. CHARLESTON 36.31N 115.68W
12/20/2010 M23.0 INCH CLARK NV TRAINED SPOTTER
SINCE FRIDAY A TOTAL OF 23 INCHES HAS FALLEN AT THE LAS
VEGAS SKI AND SNOWBOARD RESORT AT AN ELEVATION OF 9250
FEET.
0900 AM FLASH FLOOD 6 NE TA-BRAVO (CLR19) 35.27N 116.68W
12/20/2010 SAN BERNARDINO CA OTHER FEDERAL
SEVERAL ROADS ON FORT IRWIN WERE WASHED OUT OVERNIGHT AND
SOME WERE STILL FLOODED. FORT IRWIN ROAD SOUTH OF THE
BASE WAS ALSO FLOODED. THE EVENT TIME IS ESTIMATED.
1024 AM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/20/2010 M74.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER REPORTED 56 INCHES AS OF 500 AM. AT 1000 AM,THE
SPOTTER MEASURED 74 INCHES OF SNOWFALL.
0200 PM FLASH FLOOD RED ROCK CANYON 36.14N 115.45W
12/20/2010 CLARK NV PARK/FOREST SRVC
HIGHWAY 159 WAS CLOSED AT RED ROCK CANYON AND THE RED
ROCK CANYON SCENIC DRIVE WAS ALSO CLOSED DUE TO ROCKS AND
OTHER DEBRIS ON THE ROAD.
0200 PM HEAVY RAIN OLANCHA 36.28N 118.00W
12/20/2010 E3.00 INCH INYO CA LAW ENFORCEMENT
HEAVY RAIN WAS CONTINUING TO RESULT IN AN FEW INCHES OF
WATER FLOWING ACROSS HIGHWAY 395 NEAR OLANCHA AND JUST
NORTH OF INDEPENDENCE. THIS WAS STILL ONGOING AS OF THIS
TIME.
0200 PM HEAVY SNOW 4 SSE ASPENDELL 37.18N 118.56W
12/20/2010 E71.0 INCH INYO CA MESONET
THE SOUTH LAKE SNOTEL ESTIMATED 71.0 INCHES OF SNOW SINCE
5 AM ON DECEMBER 17TH AT AN ELEVATION OF 9600 FEET.
0200 PM HEAVY SNOW 10 SW LONE PINE 36.48N 118.18W
12/20/2010 E72.3 INCH INYO CA MESONET
THE COTTONWOOD LAKES SNOTEL ESTIMATED 72.3 INCHES OF SNOW
SINCE 5 AM ON DECEMBER 17TH AT AN ELEVATION OF 10150
FEET.
0245 PM HEAVY RAIN 1 SE MORONGO VALLEY 34.05N 116.58W
12/20/2010 E0.40 INCH SAN BERNARDINO CA FIRE DEPT/RESCUE
MORONGO VALLEY FIRE DEPARTMENT REPORTED A FEW INCHES OF
WATER ON ROADS IN THE COMMUNITY.
0400 PM HEAVY SNOW 1 WNW ASPENDELL 37.24N 118.60W
12/20/2010 M77.0 INCH INYO CA TRAINED SPOTTER
A SPOTTER MEASURED A STORM TOTAL SNOWFALL SINCE FRIDAY
DECEMBER 17TH OF 77.0 INCHES AT ASPENDELL AT AN ELEVATION
OF 8500 FEET.
0422 PM FLASH FLOOD 5 NNE YUCCA VALLEY 34.19N 116.40W
12/20/2010 SAN BERNARDINO CA TRAINED SPOTTER
YUCCA MESA ROAD AT YUCCA WASH AND INDIO AVENUE AT YUCCA
CREEK WERE CLOSED DUE TO FLOODING. SOFTBALL SIZED ROCKS
WERE ON YUCCA TRAIL WITH WATER FLOWING A FOOT DEEP ON
THIS ROAD.
0430 PM HEAVY RAIN THE STRIP 36.12N 115.18W
12/20/2010 E0.30 INCH CLARK NV BROADCAST MEDIA
SEVERAL INCHES OF WATER WERE ALREADY FLOWING THROUGH THE
LOWER LEVEL OF THE IMPERIAL PALACE PARKING GARAGE.
0438 PM FLASH FLOOD 2 W BARSTOW 34.88N 117.10W
12/20/2010 SAN BERNARDINO CA LAW ENFORCEMENT
CALIFORNIA HIGHWAY PATROL REPORTED JASPER ROAD AT CEDAR
ROAD WAS FLOODED WITH 8 TO 10 INCHES OF WATER.
0515 PM FLASH FLOOD 3 ESE SPRING MOUNTAIN R 36.05N 115.40W
12/20/2010 CLARK NV BROADCAST MEDIA
LAS VEGAS AREA BROADCAST MEDIA REPORTED THAT THE CLARK
COUNTY PUBLIC WORKS DEPARTMENT HAS CLOSED ARROYO ROAD
NEAR THE TOWN OF BLUE DIAMOND.
0515 PM FLASH FLOOD 5 S RED ROCK CANYON 36.06N 115.44W
12/20/2010 CLARK NV BROADCAST MEDIA
LAS VEGAS AREA BROADCAST MEDIA REPORTED THAT THE CLARK
COUNTY PUBLIC WORKS DEPARTMENT HAD CLOSED BONNIE SPRINGS
ROAD NEAR THE TOWN OF BONNIE SPRINGS.
1048 PM FLASH FLOOD 5 SW SPRING MOUNTAIN RA 36.02N 115.52W
12/20/2010 CLARK NV LAW ENFORCEMENT
NEVADA HIGHWAY PATROL REPORTED MUD ON STATE ROUTE 160
NEAR MILE MARKER 22. THE ROAD WAS NOT CLOSED BUT WAS
CLEARED UP AS OF 1130 PM.
0700 AM HEAVY SNOW 4 WNW MT. CHARLESTON 36.31N 115.68W
12/21/2010 M26.0 INCH CLARK NV PUBLIC
LAS VEGAS SKI AND SNOWBOARD RESORT REPORTED 26 INCHES OF
SNOW BETWEEN 7 AM MONDAY AND 7 AM TUESDAY.
0800 AM SNOW PIOCHE 37.93N 114.45W
12/21/2010 E3.0 INCH LINCOLN NV CO-OP OBSERVER
CO-OP OBSERVER REPORTED ABOUT 3 INCHES OF SNOW BETWEEN
640 PM AND 940 PM MONDAY EVENING. SNOW CHANGED TO RAIN
AFTER THAT AND MELTED ALL THE SNOW.
0800 AM HEAVY SNOW MT. CHARLESTON 36.28N 115.62W
12/21/2010 M16.0 INCH CLARK NV FIRE DEPT/RESCUE
CO-OP OBSERVER REPORTED 16 INCHES OF SNOW FROM 8 AM
MONDAY THROUGH 8 AM TUESDAY.
0945 AM HEAVY SNOW URSINE 37.98N 114.20W
12/21/2010 E0.0 INCH LINCOLN NV LAW ENFORCEMENT
LINCOLN COUNTY SHERIFF OFFICE REPORTED 8 TO 10 INCHES OF
SNOWFALL IN URSINE MONDAY NIGHT BUT IT HAD SETTLED TO A
DEPTH OF 4 TO 5 INCHES BY 945 AM TUESDAY.
0945 AM HEAVY RAIN 1 WSW BUNKERVILLE 36.77N 114.13W
12/21/2010 M1.35 INCH CLARK NV TRAINED SPOTTER
SPOTTER IN BUNKERVILLE REPORTED 1.35 INCHES OF RAINFALL
FROM 2 PM MONDAY THROUGH 945 AM TUESDAY.
1140 AM FLOOD 4 NE BUNKERVILLE 36.82N 114.05W
12/21/2010 CLARK NV TRAINED SPOTTER
FLOODING ON EASTSIDE...VOLUNTEERS NEEDED FOR SANDBAGGING
AND SANDBAGS...EAST MESQUITE BLVD AND COTTON WOOD RD 18
INCHES OF WATER FROM THE VIRGIN RIVER.
0641 PM DENSE FOG 4 NNW SUMMERLIN 36.26N 115.33W
12/21/2010 CLARK NV NWS EMPLOYEE
VISIBILITY WAS LESS THAN A QUARTER MILE AT ANN ROAD AND
THE 215 BELTWAY.
0816 AM FLASH FLOOD BARSTOW 34.80N 117.22W
12/22/2010 SAN BERNARDINO CA TRAINED SPOTTER
NATIONAL TRAILS HWY AND HODGE ROAD COVERED IN DIRT AND
MUD.
0900 AM FLASH FLOOD MOAPA 36.67N 114.62W
12/22/2010 CLARK NV PUBLIC
FLOODING ALONG WARM SPRINGS ROAD IN THREE
LOCATIONS...WITH 2 TO 3 FEET ACROSS THE ROAD WHERE
PAHRANAGAT WASH CROSSES.
0930 AM FLASH FLOOD PAHRUMP 36.21N 115.99W
12/22/2010 NYE NV TRAINED SPOTTER
HEAVY STREET FLOODING THROUGHOUT PAHRUMP. RUNOFF OFF OF
THE ALLUVIAL FAN ACROSS WHEELER PASS...ACROSS HWY 160 AT
CALVADA WITH A DEPTH OF 12 TO 18 INCHES. 20 TO 25 INCHES
OF WATER FLOWING ACROSS GAMEBIRD ROAD. WATER FLOWING
ACROSS HIGHWAY 372.
1000 AM FLASH FLOOD PAHRUMP 36.21N 115.99W
12/22/2010 NYE NV TRAINED SPOTTER
SPOTTER REPORTED HWY160 FROM LAS VEGAS TO PAHRUMP SAYS
WATER ON THE ROAD...MUD AND DEBRIS COVER THE ROAD.
1115 AM FLOOD HOOVER DAM 36.02N 114.74W
12/22/2010 MOHAVE NV TRAINED SPOTTER
LOT 11 AREA CLOSE DUE TO BOULDERS FALLING UNTO THE ROADS.
1204 PM FLASH FLOOD 1 N TRONA 35.78N 117.37W
12/22/2010 SAN BERNARDINO CA TRAINED SPOTTER
WATER RUNNING OVER HWY 178...FIRE DEPARTMENT WENT TO
RECUSE 7 PEOPLE TRAPPED IN VECHILES.
1208 PM FLOOD OVERTON 36.53N 114.45W
12/22/2010 CLARK NV TRAINED SPOTTER
STATE ROUTE 169 GOING INTO OVERTON CLOSE DUE TO WASHES
OVERFLOWING.
1208 PM FLASH FLOOD 9 SSE SHOSHONE 35.84N 116.20W
12/22/2010 INYO CA TRAINED SPOTTER
ROAD NEAR THE TOWN OF TECOPA HAS FLOODED...NEED 4WD TO
GET IN AND OUT OF WATER.
0100 PM FLASH FLOOD 3 WNW BARSTOW 34.90N 117.12W
12/22/2010 SAN BERNARDINO CA TRAINED SPOTTER
SPOTTER REPORTED WATER IS 6 INCHES OVER THE ROAD SURFACE
NEAR LENWOOD ROAD...HE STATED IT WAS KIND OF HARD TO PASS
AND WAS STARTING TO SEE SPLASH OVER.
&&
JHURLEYThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 5:11 PM PST | Dense Fog Advisory | VEF | Clark, Nye | 5 hr |
| Dec 22, 4:15 AM PST | Flash Flood Warning | VEF | Clark, Nye | 5 hr |
| Dec 22, 5:01 AM PST | Flash Flood Warning | VEF | Clark | 4 hr |
| Dec 22, 5:35 AM PST | Flash Flood Warning | VEF | Clark | 3 hr |
| Dec 22, 8:47 AM PST | Areal Flood Advisory | VEF | Clark | 3 hr |
| Dec 22, 9:34 AM PST | Flash Flood Warning | VEF | Clark | 6 hr |
| Dec 22, 9:48 AM PST | Flash Flood Warning | VEF | Nye | 6 hr |
| Dec 22, 10:11 AM PST | Areal Flood Advisory | VEF | Clark | 3 hr |
| Dec 22, 11:13 AM PST | Flash Flood Warning | VEF | Clark | 7 hr |
| Dec 22, 11:20 AM PST | Flash Flood Warning | VEF | Clark | 7 hr |
| Dec 22, 1:03 PM PST | Areal Flood Advisory | VEF | Clark | 4 hr |
| Dec 22, 5:03 AM PST | Flash Flood Warning | VEF | San Bernardino | 7 hr |
| Dec 22, 5:52 AM PST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Dec 22, 8:50 AM PST | Flash Flood Warning | VEF | San Bernardino | 115 min |
| Dec 22, 10:08 AM PST | Flash Flood Warning | VEF | San Bernardino | 6 hr |
| Dec 22, 10:51 AM PST | Flash Flood Warning | VEF | San Bernardino | 6 hr |
| Dec 22, 12:03 PM PST | Flash Flood Warning | VEF | San Bernardino | 3 hr |
| Dec 22, 12:24 PM PST | Areal Flood Advisory | VEF | Inyo, San Bernardino | 6 hr |
Nearby
Severe Thunderstorm Warnings in California, 2010Severe Thunderstorm Warnings in Arizona, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.